Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Lubbock, TX

March 22, 201624 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 22, 2016, 3:50 PM CDT for 24 counties in Texas. It took effect at Mar 23, 2016, 12:00 PM CDT. It was in force for 9 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2016, 3:50 PM CDT (20:50 UTC)
In effect from
Mar 23, 2016, 12:00 PM CDT
Expired
Mar 23, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

What was reported inside it

TimeReportWhereRemark
Mar 23, 12:12 PM CDTNON-TSTM WND GST 69Anton, TXLOCATED AT ANTON AG PRODUCERS COOP
Mar 23, 12:30 PM CDTNON-TSTM WND GST 612 Ene Tulia, TXWEST TEXAS MESONET
Mar 23, 12:32 PM CDTNON-TSTM WND GST 65Vigo Park, TXWEST TEXAS MESONET
Mar 23, 1:05 PM CDTNON-TSTM WND GST 67Mackenzie Reservoir, TX
Mar 23, 1:20 PM CDTNON-TSTM WND GST 664 Ssw Plainview, TXLOCATED AT RUSS FARMS
Mar 23, 1:35 PM CDTNON-TSTM WND GST 616 S Olton, TXWEST TEXAS MESONET
Mar 23, 1:40 PM CDTNON-TSTM WND GST 631 Ne Amherst, TXWEST TEXAS MESONET
Mar 23, 2:00 PM CDTNON-TSTM WND GST 677 Ese Silverton, TXWEST TEXAS MESONET
Mar 23, 2:15 PM CDTNON-TSTM WND GST 593 Wsw Aiken, TXWEST TEXAS MESONET
Mar 23, 2:15 PM CDTNON-TSTM WND DMGPlainview, TX1 BLK N OF PLAINVIEW H.S. CINDERBLOCK AND WOOD FENCE KNOCKED DOWN
Mar 23, 2:15 PM CDTNON-TSTM WND DMGPlainview, TX1 BLK N OF PLAINVIEW H.S. CINDERBLOCK WALL KNOCKED DOWN
Mar 23, 2:31 PM CDTNON-TSTM WND GST 59Caprock Canyon Sp, TXWEST TEXAS MESONET
Mar 23, 3:15 PM CDTNON-TSTM WND GST 588 Wsw Sundown, TXWEST TEXAS MESONET
Mar 23, 3:25 PM CDTNON-TSTM WND GST 582 Ssw Muleshoe, TXWEST TEXAS MESONET
Mar 23, 3:45 PM CDTNON-TSTM WND GST 581 S Plainview, TXWEST TEXAS MESONET
Mar 23, 4:10 PM CDTNON-TSTM WND GST 582 Wsw Turkey, TXWEST TEXAS MESONET
Mar 23, 7:29 PM CDTNON-TSTM WND GST 653 N Hart, TXWEST TEXAS MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3524 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

624 
WWUS84 KLUB 222050
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT TUE MAR 22 2016

TXZ021>043-230200-
/O.UPG.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/
/O.NEW.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/
/O.CON.KLUB.FW.W.0010.000000T0000Z-160323T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-
350 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE...AND MOST
OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER...

...A RED FLAG WARNING ALSO IS IN EFFECT FROM NOON TO 9 PM CDT
WEDNESDAY FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE...
AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH PREVIOUSLY FOR WEDNESDAY HAS BEEN REPLACED BY
THIS RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT AS
WELL THROUGH 9 PM CDT THIS EVENING. 

* WIND...SOUTH TO SOUTHWEST WIND TODAY BETWEEN 15 AND 25 MPH AT
  THE 20 FOOT LEVEL. WEDNESDAY WILL BE VERY WINDY WITH WEST WINDS
  INCREASING TO BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH OR MORE.

* HUMIDITY...WILL RANGE FROM 5 TO 8 PERCENT ON THE CAPROCK AND
  NORTHERN ROLLING PLAINS THROUGH MID EVENING TODAY...AND CLOSE TO
  15 PERCENT FOR THE EASTERN ROLLING PLAINS TODAY. WEDNESDAY WILL
  SEE 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS
  AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH
  PLAINS AND SOUTHERN TEXAS PANHANDLE.

* FUELS...ALREADY VERY DRY ARE LIKELY TO BE DRIER YET WEDNESDAY
  AFTER VERY POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM...
  COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...DICKENS...
  AND GARZA COUNTIES. 

* WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH 
  THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A 
  SUDDEN CHANGE IN FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE
RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN
YOUR AREA!

&&

$$

TXZ044-230200-
/O.UPG.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/
/O.NEW.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/
STONEWALL-
350 PM CDT TUE MAR 22 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR
THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH A WEST
  WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS.

* HUMIDITY...NEAR 10 PERCENT.

* FUELS...WILL BE VERY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM...
  COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS...
  AND GARZA COUNTIES.

* WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH 
  THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A 
  SUDDEN CHANGE IN FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE
RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN
YOUR AREA!

&&

$$
3 follow-up statements
467 
WWUS84 KLUB 230201
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
901 PM CDT TUE MAR 22 2016

TXZ021>043-231200-
/O.CAN.KLUB.FW.W.0010.000000T0000Z-160323T0200Z/
/O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-
901 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
WEDNESDAY FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS
PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF
20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A
HIGH FIRE DANGER... 

...RED FLAG WARNING IS CANCELLED THIS EVENING FOR THE SOUTHERN
TEXAS PANHANDLE...AND MOST OF THE ROLLING PLAINS FOR 20 FOOT
WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 


THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH REMAINS IN EFFECT FROM NOON TO 9 PM CDT
WEDNESDAY. 

* WIND...WEDNESDAY WILL BE VERY WINDY WITH WEST WINDS INCREASING
  TO BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH OR MORE.

* HUMIDITY...WEDNESDAY WILL RELATIVE HUMIDITY VALUES OF 9 TO 11
  PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING
  PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS AND
  SOUTHERN TEXAS PANHANDLE.

* FUELS...ALREADY VERY DRY ARE LIKELY TO BE DRIER YET WEDNESDAY 
  AFTER VERY POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... 
  COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...
  DICKENS... AND GARZA COUNTIES.

* WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH 
  THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A 
  SUDDEN CHANGE IN FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE
DEVELOPS IN YOUR AREA!

&&

$$

TXZ044-231200-
/O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/
STONEWALL-
901 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
WEDNESDAY FOR THE LOW ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH
OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH
FIRE DANGER...

* WIND...VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH WEST
  WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS.

* HUMIDITY...NEAR 10 PERCENT.

* FUELS...WILL BE VERY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM...
   COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... 
  DICKENS... AND GARZA COUNTIES.

* WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH 
  THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A 
  SUDDEN CHANGE IN FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE
DEVELOPS IN YOUR AREA!

&&

$$
288 
WWUS84 KLUB 230843
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
343 AM CDT WED MAR 23 2016

TXZ021>044-231645-
/O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
343 AM CDT WED MAR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS
PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF
20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A
HIGH FIRE DANGER...

* WIND...VERY WINDY WITH WEST WINDS INCREASING TO BETWEEN 25 TO
  35 MPH AND GUSTS TO 50 MPH OR MORE.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 7 TO 14 PERCENT...THE
  HIGHEST VALUES WILL BE LOCATED ACROSS THE EXTREME SOUTHWESTERN
  PANHANDLE WITH THE LOWEST FROM THE SOUTHERN SOUTH PLAINS TO THE
  SOUTHERN ROLLING PLAINS.

* FUELS...VERY DRY. VERY LITTLE HUMIDITY RECOVERY HAS OCCURRED
  OVERNIGHT...ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS AND
  EXTREME SOUTHWESTERN PANHANDLE.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS STRONGLY DISCOURAGED. OUTDOOR BURNING IS BANNED IN
  YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...
  DICKENS...AND GARZA COUNTIES.

* WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH
  THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING AND MAY
  CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE
DEVELOPS IN YOUR AREA!

&&

$$
249 
WWUS84 KLUB 231941
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
241 PM CDT WED MAR 23 2016

TXZ021>044-240200-
/O.CON.KLUB.FW.W.0011.000000T0000Z-160324T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
241 PM CDT WED MAR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE... AND ALL
OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER...

* WIND...CONTINUED VERY WINDY WITH WEST WINDS OF 30 TO 40 MPH AND
  GUSTS TO 50 MPH OR MORE. MANY MESONET STATIONS HAVE EXPERIENCED
  WIND GUSTS IN EXCESS OF 60 MPH.

* HUMIDITY...RELATIVE HUMIDITY IS CURRENTLY RUNNING 6 TO 14
  PERCENT WITH THE DRIEST VALUES NEAR THE TEXAS AND NEW MEXICO
  STATE LINE.

* FUELS...VERY DRY.

* IMPACTS...A NUMBER OF FIRES HAVE DEVELOPED ACROSS THE REGION. ANY
  FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS
  STRONGLY DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM...
  COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...
  DICKENS...AND GARZA COUNTIES.

* WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH 
  THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING 
  AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE
DEVELOPS IN YOUR AREA!

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 3:50 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 22, 3:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT TUE MAR 22 2016

.SHORT TERM...
STRENGTHENING UPPER LEVEL TROUGH ACROSS THE GREAT BASIN LATE THIS
AFTERNOON WILL CONTINUE DIGGING AND STRENGTHENING REACHING PEAK
MATURATION ON WEDNESDAY TO OUR NORTH. THIS WILL SET THE STAGE FOR
A BREEZY OVERNIGHT PERIOD AND A DRY AND WINDY WEDNESDAY. THE
DRYLINE WILL MAKE AN ATTEMPT TO BACK INTO OUR EASTERN COUNTIES
TONIGHT AND SHOULD BE ABLE TO INCREASE MOISTURE LEVELS IN THE
SOUTHERN ROLLING PLAINS. HOWEVER...BY 12Z...BOUNDARY SHOULD START
EASTWARD ONCE AGAIN WITH WIND SPEEDS RAMPING UP AREAWIDE AFTER
SUNRISE. SETUP CONTINUES TO LOOK FAVORABLE FOR EXTREMELY CRITICAL
FIRE WEATHER SETUP. SEE FIRE WEATHER SECTION BELOW. COLD FRONT
SHOULD ARRIVE JUST BEFORE 00Z ACROSS THE NORTHERN COUNTIES.

GIVEN THE SYNOPTIC SETUP AND FAVORABLE PATTERN FOR WINDS AND VERY
LOW RH VALUES COMBINED WITH HIGH FUEL VOLATILITY...HAVE ELECTED TO
ISSUE RED FLAG WARNING AND WIND ADVISORY FOR WEDNESDAY.

.LONG TERM...
A QUICK MOVING SHORT WAVE WILL SKIRT THE AREA ON SATURDAY NIGHT OR
SUNDAY DEPENDING ON THE MODEL OF CHOICE. THE GFS IS STILL AROUND SIX
HOURS FASTER WITH THIS SHORT WAVE THAN THE ECMWF. ULTIMATELY...MOST
PRECIPITATION WILL LIKELY MISS THE FA. THIS SHORT WAVE WILL RECEIVE
A BOOST OF FRONTOGENETICAL FORCING FROM A COLD FRONT LATE SATURDAY.
MOISTURE WILL ALSO BE SEVERELY LACKING. THIS SYSTEM WILL BRING ITS
OWN MID LEVEL MOISTURE BUT NOT MUCH WILL EXIST OUTSIDE OF THAT.
COOLER TEMPERATURES FOLLOWING THE FRONT LATE SATURDAY/EARLY SUNDAY
MAY BRING PROSPECTS OF SNOW TO THE SOUTHWESTERN TEXAS PANHANDLE
BEFORE THE SHORT WAVE QUICKLY MOVES EAST.

A MUCH DEEPER LONG WAVE TROUGH WILL EMERGE OVER THE WESTERN CONUS
NEXT WEEK BUT MODELS ARE STRUGGLING WITH THE EVOLUTION OF THE
SYSTEM. THIS MAY DRAW SOME GULF MOISTURE BACK INTO THE AREA FOR THE
FIRST HALF OF NEXT WEEK. HOWEVER...ELEVATED TO CRITICAL FIRE WEATHER
PROSPECTS LOOK TO BE MORE PROMISING FROM MONDAY THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
AS MENTIONED ABOVE...SYNOPTIC PATTERN APPEARS FAVORABLE FOR CRITICAL
TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. A 100
KNOT 500MB WIND MAX LOOKS TO BE POSITIONED FROM NEAR HOBBS TO THE
EASTERN PANHANDLE /THUS THE LIKELY LOCATION OF A PLUME OF BLOWING
DUST/ SHOULD MARK THE NORTHWESTERN PERIPHERY OF THE AREA OF MAX
CONCERN WITH THE SOUTHEASTERN BOUNDARY EXISTING FROM THE BIG BID
UP TO THE NORTHWESTERN HILL COUNTRY TO WEST OF THE DFW METROPLEX
WHERE THE 850 MB THERMAL THROUGH SETS UP. ALL IN ALL A QUITE BROAD
THREAT AREA. WINDS SHOULD BE STRONGEST CLOSER TO THE 500MB SET.
SO...FOR US...THE SOUTHERN SOUTH PLAINS AND MUCH OF THE ROLLING
PLAINS LOOK TO BE THE AREAS OF GREATEST THREAT FOR RAPID WILDFIRE
SPREAD. THAT IS NOT TO SAY...HOWEVER...THAT THE NORTHWEST IS OUT
OF THE WOODS. WINDS WILL BE QUITE GUSTY UP THAT WAY.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ021>043.

RED FLAG WARNING FROM NOON TO 9 PM CDT WEDNESDAY FOR TXZ021>044.

WIND ADVISORY FROM 9 AM TO 10 PM CDT WEDNESDAY FOR TXZ021>044.

&&

26/01
Hazardous weather outlook, Mar 22, 5:58 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
558 AM CDT TUE MAR 22 2016

TXZ021>044-231100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
558 AM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON UNTIL 8 PM FOR
ALL COUNTIES IN THE OUTLOOK AREA EXCEPT STONEWALL. RECORD WARMTH
COMBINED WITH SOUTHWEST WINDS OF 25 TO 35 MPH AND BRITTLE FUELS
WILL CREATE DANGEROUS WILDFIRE GROWTH POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL HOURS OF STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
AROUND 55 MPH WILL AFFECT THE ENTIRE OUTLOOK AREA BEGINNING LATE
WEDNESDAY MORNING. BLOWING DUST COULD REDUCE VISIBILITIES TO NEAR
ZERO AROUND OPEN FIELDS AND CONSTRUCTION SITES. CRITICAL FIRE
WEATHER IS ONCE AGAIN EXPECTED TO DEVELOP ON WEDNESDAY...BUT
SHOULD NOT BE AS SEVERE AS TUESDAY DUE TO COOLER TEMPERATURES. A
FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE REGION ON WEDNESDAY.
THEREAFTER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:54 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more29 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.